Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 3:11 AM CDT for 4 parishes in Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 3:11 AM CDT (08:11 UTC)
- Expired
- Jun 2, 2004, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 53 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 020811
SVRLCH
LAC003-011-019-053-020900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN PARISH IN SOUTHWEST LOUISIANA
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA
* UNTIL 400 AM CDT
* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF MITTIE TO DRY
CREEK TO 6 MILES SOUTHWEST OF RAGLEY...AND MOVING SOUTHEAST AT 45
MPH.
* THIS STORM WILL BE NEAR...
MITTIE...RAGLEY...DRY CREEK BY 310 AM CDT
WESTLAKE...REEVES...GILLIS BY 315 AM CDT
OBERLIN...MOSS BLUFF BY 320 AM CDT
KINDER BY 325 AM CDT
FENTON BY 330 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3080 9284 3071 9309 3042 9343 3022 9327
3035 9278 3063 9264
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:36 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 2, 2:36 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 236 AM CDT WED JUN 2 2004 .TODAY...SEVERE WEATHER POSSIBLE A weak warm front will extend west-to-east across central Louisiana. A highly unstable air mass will be found south of this front Showalter values will be running around -8 C degrees. Further-up, group waves rotating around a positive-tilted longwave trough (trough axis extends southwest from the Ohio Valley) will trek southeast through east Texas and across Louisiana. These group waves propagating southeast will both augment the synoptic omegas, and augment the directional shear. Consequently, some convective storms will be long-lived and possibly severe. The primary threat from these long-lived storms is straight-line damaging winds. Otherwise, the afternoon maximums will be about seasonable under mostly cloudy skies. && .PRELIMINARY POINT TEMPS/POPS... LCH 91 76 90 75 / 40 20 40 20 BPT 90 77 91 76 / 40 20 40 20 AEX 88 70 88 70 / 40 30 40 40 LFT 89 73 89 74 / 40 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH 375...LAZ027>033-043>045. TX...SEVERE THUNDERSTORM WATCH 374...TXZ180>182. && 21/21
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT TUE JUN 1 2004 .DAY ONE...TODAY AND TONIGHT... A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY. WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
In the hours before
Special weather statement, Jun 1, 10:15 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 PM CDT TUE JUN 1 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020559- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 1015 PM CDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR INTERIOR SOUTHEAST TEXAS.. SEVERE THUNDERSTORM WATCH NUMBER 374 HAS BEEN ISSUED FOR TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT WEDNESDAY MORNING. AT 1015 AM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL... SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG THUNDERSTORMS THAT PRODUCED DAMAGING WINDS TUESDAY EVENING WERE MOVING SOUTHEAST OVER PARTS OF NORTHEAST TEXAS. STRONG STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL COULD MOVE INTO INTERIOR SOUTHEAST TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
Special weather statement, Jun 1, 11:50 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1150 PM CDT TUE JUN 1 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020700- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 1150 PM CDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR CENTRAL LOUISIANA AND PARTS OF SOUTHWEST AND SOUTH-CENTRAL LOUISIANA... SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN ISSUED FOR RAPIDES... AVOYELLES...EVANGELINE...SAINT LANDRY...AND VERNON PARISHES IN CENTRAL LOUISIANA THROUGH 4 AM CDT. THE WATCH IS IN EFFECT FOR ALLEN...BEAUREGARD AND ACADIA PARISHES IN SOUTHWEST LOUISIANA AND FOR LAFAYETTE AND UPPER SAINT MARTIN PARISHES IN SOUTH-CENTRAL LOUISIANA. SEVERE THUNDERSTORM WATCH NUMBER 374 CONTINUES IN EFFECT FOR TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT WEDNESDAY MORNING. AT 1150 PM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL... SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG THUNDERSTORMS THAT HAVE PRODUCED DAMAGING WINDS IN NORTH TEXAS TUESDAY EVENING WERE MOVING SOUTHEAST ACROSS NORTHEAST TEXAS. STRONG STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL WILL LIKELY MOVE INTO INTERIOR SOUTHEAST TEXAS BY 2 AM WEDNESDAY MORNING AND PROGRESS FARTHER SOUTHEAST THROUGH 4 AM. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
Local storm report, Jun 2, 2:16 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
216 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND DMG 15 NW JASPER 31.07N 94.17W
06/02/2004 JASPER TX LAW ENFORCEMENT
TREES DOWN NEAR INTERSECTION OF HIGHWAYS 63 AND 255.
&&
JSThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:19 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 41 min |
| Jun 2, 2:51 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Jun 2, 6:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 2, 7:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 2, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 37 min |
| Jun 2, 3:46 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 59 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.